MAUDE Adverse Event Report: DEPUY SPINE INC AEGIS ANTERIOR LUMBAR PLATE SCREWDRIVER, SELF-RETAINING

DEPUY SPINE INC AEGIS ANTERIOR LUMBAR PLATE SCREWDRIVER, SELF-RETAINING
Model Number 287110180
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2022, during an unknown procedure, the instrument was discovered as defective.No further information was provided.This report is for one (1) aegis anterior lumbar plate screwdriver, self-retaining this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: initial reporter is synthes sales representative the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the aegis self-retain screwdrvr was stripped and twisted.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.After a visual inspection per guidance provided in windchill document #(b)(4), it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed dull condition of the flutes of the aegis self-retain screwdrvr would have contributed to the complained device interaction issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a review of the receiving inspection (ri) for self-retaining screw driver was conducted identifying that lot number mi78219 was released in a single batch.Batch1: lot qty of unit/s were released on 07apr2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AEGIS ANTERIOR LUMBAR PLATE SCREWDRIVER, SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key13964804
Report Number1526439-2022-00509
Device Sequence Number4164100
Product Code HXX
UDI-Device Identifier10705034218243
UDI-Public(01)10705034218243
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287110180
Device Catalogue Number287110180
Device Lot NumberMI78219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEGIS DRILL, FIXED
Patient SexUnknown